Joanne, 64, has been taking Lisinopril since 2003, and it did keep her high blood pressure in check. But in 2009, she developed a nagging pain in her back. "I told my doctor about the discomfort, but he just chalked it up to arthritis," says Joanne. "But it got so bad that I went to ER where I had a CAT Scan and they found a tumor on my left kidney. What a shock that was.
"Within a week I had surgery: my left kidney was removed and some lymph nodes surrounding the area. The operation went well but I wound up with a nasty staph infection followed by pneumonia—it took a long time to recover, and I was in and out of hospital for about three weeks.
"I feel OK, but at the same time, I can't help thinking about my other kidney—it's a scary thought. I'm still on Lisinopril but my yearly physical is coming up so I'm going to ask my doctor to put me on a different med for my high blood pressure. Having said that, I don't know if Lisinopril played a role in my kidney problems but it is the only med I have ever taken (I know there are lots of meds out there that cause people a lot of problems, so I don't take any meds that I don't need), and up until this happened, my health was awesome. I've always been an active person and never sit around. And there's no history of kidney problems in my family.
"I didn't consider that Lisinopril could be to blame until my son found a lawsuit about Lisinopril online and he suggested I look into it. We read that a number of people were getting liver tumors from this drug, so why not a kidney tumor? Perhaps no one has linked Lisinopril to kidney damage but it just seems too coincidental, and having a kidney removed is rather drastic. You have to wonder whether these drugs cause more damage than benefits.
READ MORE LISINOPRIL LEGAL NEWS
"I think a little settlement would be nice for losing my kidney—it would make me feel a bit better, but how can it be proven? I guess an attorney could help me there."
According to Medicinenet.com, some of the renal causes of kidney failure are from medications.